MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 08098027
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During screening of customer reported issues to the chinese authority nmpa on january 28, 2024, siemens healthineers became aware that an adverse event occurred while operating the somatom definition as ct system.On (b)(6) 2024, it was reported that an unconscious patient was positioned on the ct table with support from the patient's family members and also brought back to the hospital bed after the successful scan.The patent¿s family noticed abnormalities and informed the attending physician.Evaluation discovered the patient had a fracture to his left upper arm.The patient was not an emergency patient, regardless that he was unconscious.As to our knowledge the patient is currently still hospitalized for treatment.
 
Additional Manufacturer Narrative
Siemens healthineers was not notified of this event and was not called for any service.As the event occurred some time ago, there is no possibility for a deeper technical investigation, except for the completed customer interviews.Based on the given information we cannot prove that the ct scanner caused or contributed to the patient injury but it is rated as unlikely if regular obligations for fixation and patient monitoring during the scan were followed, as recommended in the instructions for use, especially for unconscious patients.This report is filed with an abundance of caution.

Brand Name
SOMATOM DEFINITION AS
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 ~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 ~or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key18721309
Report Number3004977335-2024-00020
Device Sequence Number5525340
Product Code JAK
UDI-Device Identifier04056869003665
UDI-Public04056869003665
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number08098027
Device Catalogue Number08098027
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Initial Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale